Anxiety Support
35,140 members38,873 posts

Numb feeling on tongue/lips!!

Hi, I have been taking Amitriptyline 10mg for over 2 weeks now and have been experiencing a numb kind of feeling on my tongue and lips, not all the time but every day now and then - is this because of the meds?

26 Replies
oldestnewest

I got dry throat and small hand tremors when I had been on them 2-3 weeks

Reply

Is the dry throat and hand tremors coz of the meds then? Its driving me crazy this numb tongue and lips thing!

Reply

Mine was yeh, but before then I woke 1 night had an anxiety attack and had numb lips n top of my ears

Reply

Its so frustrating isn't it! The meds seem to be helping in some ways but making other things happen and just adding to our anxiety, so its a vicious circle! I thought the low dose we are on wouldn't have any kind of effects, how wrong was I!! My chiropractor thinks my symptoms are caused due to bad posture and repetitiveness with working out over the years...I have 7-8 more sessions with him so I hope he can bloody help as this dizziness and numb feeling is driving me insane!!

Hope your having nice Easter anyhow!!

Reply

Hi, how you feeling today then?

Reply

Pretty much the same huni :/ u? X

Reply

You still getting the hand tremors and stuff? I'm the same too! Be glad for my chiropractor session on thurs!!x

Reply

Not hand tremors just bottom left rib twitch and eye and now leg or arm lol x

Reply

That's a lot of twitches lol!! Is that coz of the amitriptyline? That's what other ppl are saying whos been on them! I just seem to be getting the dry mouth and numb tongue thing, again cos of the meds!! if its not one thing its another for us poor peeps!!x

Reply

What they saying about twiches? I'm holding that's the case but can't just stop them, I was fine a week ago twitch wise lol x

Reply

Ppl said they were having muscle twitches all over since started meds and apparently same with the numb tongue thing! I've only got few more tablets left and not sure i'll get any more unless this wears off!x

Reply

Ah really, I'm thinking of stopping the amitriptyline and. See what happens x

Reply

Yeh same here my chiro diagnosed facet joint irration, I can't bend backwards, and if I lift anything heavy I get a burning sensation and prickly feeling in the legs, hence the MRI soon,

Reply

Yes amitriptyline can couse such simptoms even pain in the mouth or jaw.

Reply

Hi, I have read that there is side effects though with such a low dose I wasn't sure it would effect me like this! I don't get pain in jaw its just the dry mouth and numb feelings! This is my first time on these meds so wasn't sure what to expect!

Reply

I had this on and off for some time, couldn't work out why it was happening and not always constant. Someone ( think it was on the pain concern forum of UK) said to drink a full glass of water with tablet. BINGO!! - worked , and also explained why it only happened sometimes. Obviously I drank different amounts of water before . Now always full glass and no prob. Hope this simplistic solution will work for you!

Reply

Hi foxglove, thanks for your reply! I drink water all the time just to keep me hydrated so not sure about that! Though I will try and gulp down more when I take my meds at night! It's just a weird having all these experiences as well as others symptoms! Thanks again for your msg as helps! :-)

Reply

Hi, I too drink water a lot but didn't really pay attention to how much! - probably only some at a time, definitely didn't notice amount I took when swallowing pills. Worth a try anyway and costs nothing and if you're no better off at least you will have topped up your fluid levels

1 like
Reply

What side effects may I notice from taking amitriptyline?

Serious side effects with amitriptyline include:

abnormal production of milk in females

blurred vision or eye pain

breast enlargement in both males and females

confusion, hallucinations (seeing or hearing things that are not really there)

difficulty breathing

fainting spells

fever with increased sweating

irregular or fast, pounding heartbeat, palpitations

muscle stiffness, or spasms

pain or difficulty passing urine, loss of bladder control oseizures (convulsions)

sexual difficulties (decreased sexual ability or desire, difficulty ejaculating)

stomach pain

swelling of the testicles

tingling, pain, or numbness in the feet or hands

unusual weakness or tiredness

yellowing of the eyes or skin

Call your doctor as soon as you can if you get any of these side effects.

1 like
Reply

Thanks for that davewavy1 - not really getting any of those thank god part from what I mentioned! Hopefully it will just pass.

1 like
Reply

You're welcome, bloody deadly things by the looks of it !!!

Hope it all gets resolved​ for those taking them...

Reply

I never really have side effects to meds and luckily I had none to Amitriptyline. However when picking them up my pharmacist explained to me the side effects and explained they tend to go within 2-4 weeks. If this is a side effect hopefully it should disperse soon. Best of luck.

2 likes
Reply

Well this tongue and numb lip feelings have just started since taking the meds and if it doesn't pass I think I shall come off them!! Thanks for your kind reply!

1 like
Reply

Not a problem :) I dug out the leaflet that came in my Amitriptyline and it don't mention numbness. It may be worth speaking to your GP about this.

Reply

I already told her she thinks it could be meds or anxiety, though I am feeling numb kind of feeling in my shoulder and neck - just started going to a chiropractor and told him everything he said could be a pinched nerve as well my posture not being the best, so going for more chiro sessions! Hopefully get sorted soon!:)

1 like
Reply

Great to hear you've already mentioned it to them. Hopefully it can get resolved for you soon :)

1 like
Reply

You may also like...